Aminophylline side effects
I have been put on aminophylline tablets for my asthma, and I was wondering, how long does it take for the body to settle down and the side effects get less?
When I started on mine it kept me awake for ages and is now as had it increased.
Should build up over a week and also should have blood tests to monitor you as if to high
can make you toxic xxxxx
I just feel constantly tired and don't want to eat anything xxxxx
aww! i got my self some iron tablets and feel stronger now.
IT can really wack you out.
Hope the new tabs work for you .
I take 250 in the morning and 500 at night and when have next bloods done
night up morning one also.
love Glynis xxxx
rest up when you can and early nights xxxx
hi winged angel
sorry to hear you getting side effects from the aminophylline...
its the same as any of our meds, once you been taking them for bout 4 weeks or so you should find things get back to normal by then.
also, as said in previous posts, when u are on aminophylline, it is important that your doctor/ specialist monitor your blood levels regularly and adjust your dose accordingly.
hope you feeling the side effects less soon
x x x
It can be quite awful when you feel rough and you know its due to the meds but try to stick with it - after a few weeks you'll know if they're making a difference, and if there are any lingering side effects, whether it's worth continuing long term...
But - if nobody has told you, theophylline does interact quite significantly with other meds and you need to make sure all drs dentist etc are aware if they are prescribing for you....
The pharmacist got quite excited about the interaction with my ABs recently and wrote to me and my gp about it.... I took both together without any changes and did notice an increase in side effects too but not full on toxicity...
I've never had my levels checked - neither my gp nor chest clinic have ever requested any bloods etc but I will be asking when my new referral comes through as I would like to be certain I am getting most value from them - experimented recently with an increase which did seem beneficial but it played havoc with sleep and I dropped back down as the only way I could sleep was to add in zopiclone which really isn't a long term solution....
Hope you feel better soon....
I have tried three trials of theophylline at various times the first when younger did not help my asthma and was stopped and my two most recent trials I had side effects of feeling nauseous and being sick and both times which did not settle down after a reasonable period of time. I have now given up on this particular medicine...
Hope the side effects settle down for you and it helps your asthma. As already mentioned make sure that you have regular blood tests to make sure your levels are in the theraputic range.
You really should have your levels checked regularly, I have mine done fortnightly and I try to stay sub therapeutic, I know that sounds daft but if I get within therapeutic range my body actually becomes toxic and I develop SVT, 3 times now. My physician is now working on the basis that a little theophylline in the blood is better than non at all.
Also as mentioned below, AB are especially bad at interferring with your levels, quinnolines are the worst apparently, the likes of Ciprofloxacin. Azythromycin is another one although its not technically a quinnoline it is a macrolide. Both of which are used to treatment chest infections so as stated below make sure any prescriber knows all the drugs you are taking. It all sounds scary but if you are careful and mindful of what you are doing it becomes second nature to ask. Better to ask and be told all is fine than not ask and suffer more.
I have also heard that caffiene can have some of the same side effects as aminophylline so if you have a hich caffeine intake try to reduce it, try decaf tea/coffee and that may help, just an idea and its a completely new piece of info I picked up from this forum so there are many more that know more about it than me.
Try to bear with it and things should settle for you, good luck and keep us posted J
Hi. I don't actually take aminophyilline we used to use it in neonatal care for babies to help stimulate breathing we now use caffiene which does same. One of our consultants used to say it is the same as drinking several cups of expresso coffee. Just an interesting fact so no wonder you can't sleep.
Feeling a bit brighter today, well compared to the last few weeks a lot brighter really. Not having to neb anywhere near as often. Found out that some of my symptoms (weakness, cramps, moodswings, sickness) were down to low blood potassium from my last test a week or so ago so that really explains a lot
I took it in my early 20s with no problems and only slight nausea if i wasnt in therpeutic range but then all of a sudden the cin flipped as such - was given it iv in a + e and had amajor reaction to it and fitted continoulsy until i was given meds to stop it-very scary on top of a severe asthma attack.
Then on a 2nd time despite telling the dr about my previous reaction(he put it down to screwed up bloods due to bulimia) he gave it and low and behold action replay - so funnily enough i cant touch either oral or iv now which is a pity as it was a great drug for me -i hope it really helps you x
anyone else experienced side effects from these drugs? Ive been on both these tablets for about 3 weeks now...
it possible to ever come off aminophylline? I've been on aminophylline for over 8 years and I'm just...
ache all over and have no energy. Has anyone else had these symptoms when they have come of pred? Thank...
Start a Community